i finished my second round of flagyl for c.diff 1 week ago but i am still feeling some minor cramping and i am still having frequent bowel movements, sometimes up to 6 times a day. fortunately it is not diarrhea but it is still extremely soft. what i am wondering is if these symptoms continue for a while and eventually go away or is this how my stomach will be from now on. i am not eating dairy and my diet is healthy. i no longer drink coffee, pop and high fat foods because i am not sure how and if it will affect me. i am taking acidophilus which i heard is good to restore the 'good' bacteria in my stomach and i am taking oregano oil drops daily, as recommended to me to kill bacteria. after c. diff will my stomach ever be normal again?
If there is a problem with the C Diff clearing, you may want to consider alternative antibiotics such as oral vancomycin - which is normall second line if the flagyl is not effective.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
First, whenever there is an insult to the colon (infection, surgery, ect), many time, the colon is left a bit irritable for a bit. I have seen this occur for up to six months to a year (or longer post colon surgery).
You should be evaluated for a recurrent C-diff infection as the relapse rate with flagyl is about 25%. In a patient still having symptoms, you can repeat the stool test three times. If all three are negative, you can assume clearance, and then I actively treat the symptoms, not the infection. If any of the stool tests come back positive, then your doctor may consider using a stronger antibiotic.
im still not feeling well as i still have cramps. i have an appointment with a specialist next week but in the meantime i am taking probiotics. hopefully this will help as i have heard that taking this is almost as good, if not better, then taking antibiotics again. the 'good' bacteria in my stomach needs to built up again. as well i am taking 6-9 drops daily of oregano oil , a natural antibiotic. the good thing is that none of these options will have any side effects.
My mother just tested positive for c-diff. The only thing we can't figure out is how she came into contact with it. She had high fevers and loose stool before she started on any antibiotics. We brought her to the ER with high fevers and she passed out a couple of times. She was admitted to a telemetry unit on which I worked. Thank God for this because she got up to go to bathroom and her heart rate dropped and she had a period of asytole for 3 seconds. She was so dehydrated her electrolytes were way out of wack. So believe me this is nothing to play with.
But we still have know clue where it came from.
I've just posted about my expreince with this nasty infection further up the board.
It can be very hard to treat, and i wound up with lotas of vancomycin, for me flagyl just seemed to be a temporary measure, it was only my third and much longer course of vancomycin that did the trick.
I really wish they'd tried this as soon as the first flagyl failed.
I also ended up with an 8 week course of prednislone to treat the continuing inflammation had developed after having the infection for so long.
I'd previously had steroids for mild inflammatory bowel problems, and i think it was my history that made me susceptible to develop the infection after a few days of an antibiotic; and made me suffe rso badly and for so long.
I was only 27 at the time, hardly a high risk age to develop C.diff so severly.
Please ask about vancomycin, and not a really short course. I had the highest dose for 30 days even tho i was done to 85-90lbs.
And even when the infection resolves it could take much time before you feel back to normal again.
I wish you all the luck in the world, i hope you soon feel much better.
my infection wasn't gone as i had hoped and i have just completed 14 days of vancomycin. i still feel the symptoms cramps etc. i have been taking probiotics along with the antobiotic and i thought this would do the trick but apparently not. I am trying to order VSL#3 but it had been hard for me to locate. does anyone have another options as to what i might try? i anticipate staring vancomycin again but i would like to combine this with more probiotic supplements.
My 17 yr old daughter has now tested pos for her second case of C-diff, was on flagyl for the first. 1 week after ending, she comes down with it again. Her ped is 'baffled'- After researching it online, I see the reoccurance is high. My question is- Is this contagious for the rest of the family? I have washed EVERYTHING down in cleanser but I can't help but think that we could have done something to prevent re-infection. I know the hospital takes so many precautions- masks, gloves, etc....are we all at risk? Is my daughter doomed to be susceptible to this??
my daughter, who is 7 years old, tested positive for c. diff but a month later is still have stomach discomfort and soft stools. She was treated with oral vancomycin for 10days. Any suggestions? I am in contact with her doctor but at this point it is just watch her... she is also having periods where she is not eating well.
I had a severe case of c diff last year -- got it after being prescribed Clindamycin [the biggest offender of c diff] for an infection I got after a root canal was done. I was treated for 2 weeks with Flagyl, and I "swore" that after the treatment I still had it. I had another stool culture done and it was negative, and the doc pretty much said that it takes time for the intestines to get back to normal. I waited a while, and in fact it took a long time -- maybe 6-8 months -- before my stool started seeming normal again. I would go through a month where everything seemed fine, and then diarrhea would start one week, and then constipation the next, and then abdominal cramping. To this day, I still have some issues there -- on/off cramping and on/off diarrhea, but then things are good for a while. It's not uncommon to develop irritable bowel syndrome after having c diff. It does do a # on the digestive tract.
I would suggest anyone who suffers from c diff here to visit the c diff online support group. They are a terrific group who are up on all the newest of treatments and certainly can provide help to anyone out there who continues to suffer. The link is http://www.cdiffsupport.com/discus/. If anyone has any troubles signing on to this link, respond back here & I'll try to help. This group helped me get through it last year and continues to be supportive. One common advice you will hear is that "eventually this will go away", and that is a heartwarming thing to hear when you're in the middle of suffering from it.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.